Home > Research > Publications & Outputs > Do paranoid delusions exist on a continuum with...

Links

Text available via DOI:

View graph of relations

Do paranoid delusions exist on a continuum with subclinical paranoia?: a multi-method taxometric study

Research output: Contribution to journalJournal articlepeer-review

Published
Close
<mark>Journal publication date</mark>12/2017
<mark>Journal</mark>Schizophrenia Research
Volume190
Number of pages5
Pages (from-to)77-81
Publication StatusPublished
Early online date18/03/17
<mark>Original language</mark>English

Abstract

Background: There is widespread interest in whether psychosis exists on a continuum with healthy functioning. Previous research has implied that paranoia, a common symptom of psychosis, exists on a continuum but this has not been investigated using samples including both patients and non-patients and up-to-date taxometric methods. Aim: To assess the latent structure of paranoia in a diverse sample using taxometric methods. Method: We obtained data from 2836 participants, including the general population as well as at- risk mental state and psychotic patients using the P-scale of the Paranoia and Deservedness Scale. Data were analysed using three taxometric procedures, MAMBAC, MAXEIG and L-MODE (Ruscio, 2016), and two sets of paranoia indicators (subscales and selected items from the P scale), including and excluding the patient groups. Results: Eleven of the twelve analyses supported a dimensional model. Using the full sample and subscales as indicators, the MAMBAC analysis was ambiguous. Overall, the findings converged on a dimensional latent structure. Conclusions: A dimensional latent structure of paranoia implies that the processes involved in sub-clinical paranoia may be similar to those in clinical paranoia.